Doctors Lounge - Hematology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Hematology Topics
Question: High Monocytes, High Basophils
|jklillibridge - Sun May 24, 2009 4:27 pm||
I recently had a 6 mo checkup with my doctor and had a CBC done. He referred me to a Hematologist because my Monocyte % was 17.1 and my Basophil % was 2.8. Total WBC count was normal (4.0).
He mentioned this sometimes can indicate leukemia and although he did not want to scare me, he wants me to take the precaution and see the Hematologist.
I had ITP in 1995 and eventually a splenectomy in 1997 and platelet levels have been fine since then.
Not sure if this is related at all, but the last few weeks, my kidneys have been aching slightly AND in the last 6 months, I have developed small red bumps on the tips my fingers (from the knuckles up, mostly on the sides of my fingers) that feel like splinters. They go away after about 2 weeks, but they usually come back a few weeks later.
I am a 32-year old white male in good shape (6'0, 170 lbs).
I go to see the Hematologist in a week or so, but I'm desperately looking for some answers for peace of mind.
|Dr.M.jagesh kamath - Fri Sep 03, 2010 2:52 am||
Hello,There are some studies after post traumatic splenectomy and the long term effect on peripheral blood on otherwise normal individuals.The work shows that while absolute granulocytes did not differ,but they had monocytosis and lymphocytosis.Perhaps this may be reflected in your case.
Haematologia (Budap). 1991;24(3):139-44.
Peripheral blood leukocyte subpopulations a long time after posttraumatic splenectomy.
Demeter J, Mihalik R, Benczúr M, Lehoczky D, Pálóczi K.
Splenectomy is one of the listed causes of basophilia.
First Department of Medicine, Semmelweis University Medical School, Budapest, Hungary.
About the dermatologic condition it is likely to be pompholyx,otherwise known as vesicular hand eczema.This would respond to emollients or mild steroid cremes.
I would be interested to know the opinion of your hematologist for follow up.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.